Tenofovir disoproxil fumarate-induced distal renal tubular acidosis: A case report

Salimi, Rozhin and Begum, Ishmath and Varma, Danturulu Muralidhar and Nandakrishna, B and Rajesh, Radhakrishnan and Vidyasagar, Sudha (2020) Tenofovir disoproxil fumarate-induced distal renal tubular acidosis: A case report. International Journal of STD and AIDS, 31 (3). pp. 276-279. ISSN 0956-4624

[img] PDF
8408 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (824kB) | Request a copy

Abstract

Tenofovir disoproxil fumarate (TDF) is an anti-retroviral drug that is known to cause nephrotoxicity including renal tubular acidosis (RTA). With increasing literature on proximal RTA caused by TDF, reports on distal RTA are scarce, with only one case reported so far. We report a case of distal RTA in patient living with human immunodeficiency virus, who presented with nausea and fatigue giving a history of TDF-based therapy for two years. Laboratory investigations revealed non-anion gap metabolic acidosis, positive urine anion gap, hyperchloremia, and hypokalemia. The patient improved after discontinuing TDF and supportive management

Item Type: Article
Uncontrolled Keywords: Tenofovir; HIV; Renal tubular acidosis; Nephrotoxicity; Adverse drug reaction
Subjects: Medicine > KMC Manipal > Medicine
Pharmacy > MCOPS Manipal > Pharmacy Practice
Depositing User: KMC Library
Date Deposited: 02 Jul 2020 07:10
Last Modified: 02 Jul 2020 07:10
URI: http://eprints.manipal.edu/id/eprint/155248

Actions (login required)

View Item View Item